Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2005, 5:13 PM MDT for Box Butte County, Nebraska. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 28, 2005, 5:31 PM MDT
- In force
- 18 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The North Platte radar (KLNX), 190 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:13 PM MDT | HAIL 0.88 | 1 E Alliance, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:45 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -447 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 282313 SVRCYS NEC013-282330- /O.NEW.KCYS.SV.W.0086.050628T2313Z-050628T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 513 PM MDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE * UNTIL 530 PM MDT * AT 508 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ALLIANCE...AND MOVING EAST AT 15 MPH. LAT...LON 4222 10294 4210 10292 4207 10275 4224 10277 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 282320 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT TUE JUN 28 2005 NEC013-282330- /O.CON.KCYS.SV.W.0086.000000T0000Z-050628T2330Z/ BOX BUTTE NE- 517 PM MDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR EAST CENTRAL BOX BUTTE COUNTY... AT 512 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL ON THE EAST SIDE OF ALLIANCE. THIS STORM WAS LOCATED OVER THE EAST SIDE OF ALLIANCE. THE THIS STORM WAS MOVING EAST AT 15 MPH. THE STORM WILL MOVE EAST OF ALLIANCE BY 520 PM AND THEN AFFECT MAINLY RURAL AREAS OF BOX BUTTE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR THE NORTHERN PANHANDLE OF NEBRASKA. LAT...LON 4222 10294 4210 10292 4207 10275 4224 10277 $$ SOWKO
000 WWUS55 KCYS 282331 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 529 PM MDT TUE JUN 28 2005 NEC013-282339- /O.EXP.KCYS.SV.W.0086.000000T0000Z-050628T2330Z/ BOX BUTTE NE- 529 PM MDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX BUTTE COUNTY EXPIRES AT 530 PM MDT... THE STORM THAT BROUGHT NICKEL HAIL TO THE EAST SIDE OF ALLIANCE HAS MOVED EASTWARD INTO SHERIDAN COUNTY. MORE STORMS ARE POSSIBLE LATER...BUT THE IMMEDIATE SEVERE THREAT HAS ENDED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR PORTIONS OF THE NORTHERN PANHANDLE OF NEBRASKA. LAT...LON 4222 10294 4210 10292 4207 10275 4224 10277 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:50 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 1:50 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MDT TUE JUN 28 2005 .SHORT TERM...PAC NW UPPER TROF KICKING OUT DESERT SW UPPER LOW AND EJECTING IT NE. THIS WILL CROSS THE REGION LATER THIS EVENING WITH INCREASING CONVECTION NOW MOVING INTO WRN PARTS OF THE CWA. EXPECT SHOWERS AND TSTRMS TO CONTINUE TO SPREAD EAST ACROSS THE CWA THRU THIS EVENING AS SYSTEM NEARS WITH BEST CHC FOR STRONG STORMS OVER THE PANHANDLE WHERE BETTER MOISTURE EXISTS. LATER TONIGHT FIRST UPPER TROF SHIFTS ACROSS REGION AND PUSHES PACIFIC FRONT ACROSS THE CWA WITH SFC DOWNSLOPE FLOW EXPECTED TO END CONVECTION OVER THE PLAINS BY MORNING. OUT WEST SCTD SHOWERS SHOULD STILL REMAIN AS PAC NW UPPER TROF MOVES ACROSS. 2ND UPPER TROF MOVES ACROSS WEDS AFTN WITH BEST CHC FOR SHOWERS OVER THE FAR NORTH PART OF THE CWA CLOSER TO UPPER SYSTEM. -RE- .LONG TERM...WED NGT INTO SAT...FLAT UPPER RIDGE SHIFTG OVER AREA WED NIGHT INTO THU MRNG WITH DRY AIRMASS OVER REGION. LOW LEVEL RETURN FLOW THU AFTN/EVNG WITH SOME INSTBLTY SHLD BE ENUF FOR SOME LATE DAY SHWRS/TSTMS FAR SE WY INTO SRN PART OF PNHNDL. DRIER AND WARMER CONDITIONS RETURN FOR FRI INTO SAT...WITH PERHAPS SOME LATE DAY TSTMS SAT MAINLY N AS WEAK CDFNT SLIPS INTO AREA...DRIVEN BY WEAK FLAT UPR TROF RIPPLING EWD ACRS MT/ND. SAT NGT THRU TUESDAY...FAST WESTERLY FLOW ALOFT AS OUR TYPICAL SUMMER PATTERN CONTINUES INTO EARLY JULY. PAC SHORTWAVE SKIRTS ACROSS US/CANADIAN BORDER SUNDAY AND MONDAY AND MAY KICK OFF A ROUND OF SHOWERS AND THUNDERSTORMS FOR THE FOURTH OF JULY FESTIVITIES BUT WAY TOO EARLY TO GIVE ANY SPECIFICS. SHORTWAVE DROPS A BOUNDARY THROUGH THE AREA TUESDAY MORNING WITH HIGH PRESSURE SETTLING SOUTHEASTWARD. TEMPS WILL CONTINUE ABOVE NORMAL WITH BELOW NORMAL CHANCES OF PRECIP. DEMKO && CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 28, 10:26 AM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT TUE JUN 28 2005 WYZ061>066-291130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1026 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND SPREAD OVER LOWER ELEVATIONS BY LATE AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT THE STRONGER ONES MAY PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS AGAIN ON WEDNESDAY AND MAINLY OVER THE SNOWY RANGE AND LARAMIE VALLEY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1026 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE HIGHER TERRAIN OF EASTERN WYOMING BY LATE THIS AFTERNOON AND SPREAD EAST OVER THE NEBRASKA PANHANDLE THROUGH THE EVENING. ATMOSPHERIC CONDITIONS PRIMARILY FAVOR STRONG GUSTY WINDS IN ASSOCIATION WITH THE STORMS BUT SOME HAIL IS ALSO POSSIBLE...MAINLY OVER THE NORTHERN PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR LATE DAY THUNDERSTORMS EXISTS OVER THE AREA MAINLY ON WEDNESDAY...THURSDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON OVER THE NORTHERN NEBRASKA PANHANDLE.
In the hours before
Special weather statement, Jun 28, 2:44 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT TUE JUN 28 2005 NEZ002>003-290400- BOX BUTTE-DAWES- 244 PM MDT TUE JUN 28 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 547 IN EFFECT UNTIL 10 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BOX BUTTE... DAWES... THIS INCLUDES THE CITIES OF...ALLIANCE AND CHADRON.
Local storm report, Jun 28, 4:42 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 20 N BAGGS 41.33N 107.66W
06/28/2005 61 MPH CARBON WY MESONET
COW CREEK RAWS SITE
0430 PM TSTM WND GST SARATOGA 41.45N 106.81W
06/28/2005 59 MPH CARBON WY AWOS
WINDS OCCURRED FROM 430 - 440 PM
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:15 PM MDT | Tornado Warning | CYS | Cheyenne | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.